MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381412
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In this mdr, bd franklin lakes, nj has been listed in sections d.3.And g.1.As the manufacturing site is unknown.
 
Event or Problem Description
It was reported that the catheter shredded.I inserted the catheter and needle and immediately the skin started to bleed at the insertion site.I pulled out the catheter, retracted the needle, and noticed the catheter had shredded.Was there injury? yes.Additional information received 3/6/26: any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details: no adverse events or serious injury to caregiver or patient.
 
Additional Manufacturer Narrative
The complaint of a damaged catheter was confirmed; however, the root cause could not be determined.One 24g insyte autoguard iv catheter was provided for investigation.The needle was not provided for investigation.The catheter tubing exhibited needle puncture damage near the tip.What appeared to be blood residue was visible within the catheter tubing, which indicates the damage may have occurred during use, but the root cause could not be determined.Manufacturing controls are in place to mitigate the occurrence of this type of failure.The ifu indicates to not reinsert the needle into the catheter during the insertion process as damage may occur.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.
 
Event or Problem Description
No new information.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24546296
Report Number1710034-2026-00238
Device Sequence Number14884357
Product Code FOZ
UDI-Device Identifier00382903814121
UDI-Public(01)00382903814121(11)251119(17)280930(10)5283690
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381412
Device Lot Number5283690
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown